MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. ASSY, SWIVEL ADAPTER; MEDICAL TABLE CLAMP

MIZUHO ORTHOPEDIC SYSTEMS, INC. ASSY, SWIVEL ADAPTER; MEDICAL TABLE CLAMP
Model Number 5979-323
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a supine acdf procedure on a trios table, the locking knob of the swivel adapter that interfaces with the skull clamp was detached, causing the patient's head to drop a few inches on the imaging top pad.No injury reported to the patient.Neuromonitoring indicated everything was normal.
 
Additional Manufacturer Narrative
Per the information obtained during the investigation, the end cap of the swivel adapter came unglued and fell out.There is no other available fastening mechanism to screw the end cap back onto the device.While the information pertaining to the lot and serial number of the swivel adapter and the tablebase respectively was not obtained, the age of the main cervical management unit that the swivel adapter is part of was found to be 10+ years (mfg date- 08/26/2010).The product design life is 10 years as per the owner's manual and hence the root cause of the end cap of the swivel adapter is suspected to be wear and tear/excessive use beyond the product lifetime.
 
Event or Problem Description

Brand Name
ASSY, SWIVEL ADAPTER
Common Device Name
MEDICAL TABLE CLAMP
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern ave
union city CA 94587 1234
Manufacturer (Section G)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern ave
union city CA 94587 1234
Manufacturer Contact
krina shah
30031 ahern ave
union city, CA 94587-1234
5104291500
MDR Report Key21366381
Report Number2921578-2025-00001
Device Sequence Number8590312
Product Code JEA
UDI-Device Identifier00842430113888
UDI-Public(01)00842430113888
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5979-323
Device Catalogue Number5979-323
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown